Alert archive / Illinois / Flash Flood Warnings in 2001
Flash Flood Warning 2, NWS Chicago, IL
NWS Chicago, IL issued this flash flood warning at Jun 6, 2001, 4:00 AM EST for Benton County, Newton County, Indiana; Ford County, Iroquois County, Livingston County, Illinois. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 6, 2001, 4:00 AM EST (09:00 UTC)
- Expired
- Jun 6, 2001, 8:00 AM EST
- In force
- 4 hr
- Issued by
- NWS Chicago, IL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Ford County, IL, Iroquois County, IL, Livingston County, IL, Benton County, IN, Newton County, IN
The radar
The Chicago radar (KLOT), 83 km from the middle of the area, began a volume at 09:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 9.0 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 771 J/kg
- Mixed-layer CIN
- -122 J/kg
- Mixed-layer LCL
- 539 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KLOT 060908 FFWLOT ILC053-075-105-INC007-111-061300- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE CHICAGO IL 400 AM CDT WED JUN 6 2001 THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A * FLASH FLOOD WARNING FOR... LIVINGSTON...FORD...AND IROQUOIS COUNTIES IN ILLINOIS BENTON...AND SOUTHERN NEWTON COUNTY IN INDIANA * UNTIL 800 AM CDT(800 AM EST) * AT 355 AM CDT(355 AM EST) WEATHER SERVICE RADAR INDICATED THUNDERSTORMS WITH HEAVY RAIN OVER EASTERN LIVINGSTON COUNTY...GENERALLY EAST AND SOUTHEAST OF PONTIAC IN THE CULLOM AREA. THE STORMS WERE DEVELOPING EASTWARD ACROSS THE PANHANDLE OF FORD COUNTY AND INTO CENTRAL IROQUOIS COUNTY. THIS ACTIVITY IS MOVING EAST AT 30 MPH. DOPPLER RADAR IS ESTIMATING RAINFALL RATES OF OVER AN INCH AN HOUR WITH THESE STORMS. THESE HEAVY DOWNPOURS ARE OCCURRING OVER THE SAME AREA THAT RECIEVED EXCESSIVE RAINFALL YESTERDAY. RAPID FLOODING OF ROADWAYS AND STREAMS CAN BE EXPECTED THROUGH EARLY THIS MORNING. IF YOU ENCOUNTER A FLOODED ROAD...TURN AROUND AND FIND AN ALTERNATE ROUTE. A CAR OR SMALL TRUCK WILL FLOAT IN ABOUT 2 FEET OF WATER... EVEN WITH 4 WHEEL DRIVE. MOST FLASH FLOOD DEATHS OCCUR IN VEHICLES. DO NOT DRIVE THROUGH FLOODED ROADS. LAT...LON 4108 8861 4065 8850 4061 8715 4089 8733 MERZLOCK NNNN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this flash flood warning went out at Jun 6, 3:18 AM EST, 42 minutes earlier.
Area forecast discussion, Jun 6, 3:18 AM EST, 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO IL 315 AM CDT TUE JUN 5 2001 MAIN CONCERNS STILL REVOLVE AROUND POTENTIAL EXCESSIVE RAINFALL EVENT OVER SOUTHERN THIRD OF THE CWA. MCS CLUSTER GENERALLY SOUTH OF CWA...BUT BORDER COUNTIES SO CLOSE TO BANKFULL THAT ONE OR TWO GOOD STORMS COULD PRODUCE ENOUGH RAIN TO CAUSE PROBLEMS. WILL CONTINUE FFA OVER THE SAME AREAS AS OVERNIGHT. WILL REMOVE/REDUCE POPS FURTHER NORTH AS FOCUS UNLIKELY TO SHIFT BACK THAT FAR NORTH...BUT WILL CONTINUE TO MENTION SCATTERED DRIZZLE ASSOCIATED WITH LOW STRATUS/FOG ACROSS NORTHERN COUNTIES. VERY SLOW CLEARING THROUGH THE REST OF THE SHORT TERM PERIOD AS UPPER RIDGE EDGES ITS WAY TOWARD US. WEEKEND STILL LOOKS DECENT AS TEMPS SLOWLY RETURN TO SEASONAL NORMS. .CHI...FFA TDY S OF MENDOTA-WHEATFIELD LN JHV
The office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 7:30 AM EST | Flash Flood Warning | LOT | Benton, Newton | 5 hr |
Nearby
Flash Flood Warnings in Illinois, 2001Flash Flood Warnings in Indiana, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.